Alert archive / Virginia / Special Weather Statements in 2014

Special Weather Statement, NWS Wakefield, VA

August 18, 20146 counties in Virginia

NWS Wakefield, VA issued this special weather statement at Aug 18, 2014, 1:21 PM EDT for 6 counties in Virginia. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2014, 1:21 PM EDT (17:21 UTC)
Expired
Aug 18, 2014, 2:15 PM EDT
In force
54 min
Issued by
NWS Wakefield, VA

Counties Brunswick County, VA, City of Emporia, VA, Dinwiddie County, VA, Greensville County, VA, Lunenburg County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 65 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 2:17 PM EDTTSTM WND DMGWashington Park, VALARGE BRANCH BLOCKING LANES ON INTERSTATE 95 AT MILE MARKER 9.5

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

800 
WWUS81 KAKQ 181721
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
121 PM EDT MON AUG 18 2014

NCZ012-VAZ065>067-079-080-087-088-092-181815-
BRUNSWICK-DINWIDDIE-GREENSVILLE-LUNENBURG-MECKLENBURG-NORTHAMPTON-
NOTTOWAY-SOUTHAMPTON-SUSSEX-
121 PM EDT MON AUG 18 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHAMPTON...MECKLENBURG...
LUNENBURG...BRUNSWICK...DINWIDDIE...NOTTOWAY...CITY OF EMPORIA...
GREENSVILLE...SOUTHAMPTON AND SUSSEX COUNTIES THROUGH 215 PM EDT...

AT 120 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WILBURN TO LA CROSSE TO 17
MILES SOUTH OF EBONY...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTH
OF VICTORIA TO SOUTH HILL TO 9 MILES SOUTHEAST OF WARRENTON...MOVING
EAST AT 40 MPH.

AREAS IMPACTED BY THESE STORMS INCLUDE   ORAL OAKS AROUND 125 PM
EDT...
  KENBRIDGE AROUND 130 PM EDT...
  LAFOON CORNER AROUND 135 PM EDT...
  VULTARE AROUND 140 PM EDT...
  FORKLAND AROUND 145 PM EDT...
  GUM FORKS AROUND 150 PM EDT...

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3691 7841 3720 7744 3714 7739 3700 7740
      3704 7731 3695 7723 3655 7712 3654 7716
      3652 7711 3638 7755 3641 7755 3643 7761
      3648 7765 3648 7777 3650 7788 3654 7791
      3654 7816 3665 7819

$$

GINGRICH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 10:52 AM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 18, 10:52 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1052 AM EDT MON AUG 18 2014

.SYNOPSIS...
A WEAK COLD FRONT WILL DROP SOUTH ACROSS THE REGION TODAY. A
SERIES OF WEAK SYSTEMS WILL MOVE ACROSS THE BOUNDARY THROUGH
MIDWEEK...MAINTAINING UNSETTLED WEATHER ACROSS THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
SHORTWAVE ENERGY CONTINUES TO PUSH EAST ACROSS THE OHIO VALLEY
THIS MORNING AND SHOWERS ARE DEVELOPING ACROSS WRN VA IN ADVANCE
OF IT. MEANWHILE...A FRONTAL BOUNDARY HAS STALLED OVER SRN VA AND
EXPECT THAT THIS FRONT AND THE SHORTWAVE ENERGY WILL COMBINE TO
PRODUCE SHOWERS AND SOME EMBEDDED THUNDERSTORMS THIS AFTERNOON AND
EVENING. SO HAVE INCREASED THE POPS NORTH OF THE FRONT UP TO 80
PERCENT.

TONIGHT...THE MODELS CONTINUE TO SHOW LOW PRESSURE DEEPENING OVER
EASTERN PORTIONS OF THE AREA AS THIS SHORTWAVE AND THE SFC FRONT
INTERACT. THIS WILL KEEP THE CHANCES FOR RAIN CONTINUING WITH THE
HEAVIEST RAIN NORTHEAST OF THE SFC LOW...WHICH SHOULD IMPACT THE
NRN NECK AND PORTIONS OF THE DELMARVA. SO HAVE HELD ONTO THE HIGH
POPS IN THIS REGION.

FOR TEMPERATURES...THE HIGHS TODAY ARE STILL TRICKY AS THE CLOUD
COVER AND SHOWERS WILL IMPACT HOW WARM IT GETS. WITH THE CURRENT
READINGS GENERALLY WITH IN 5 TO 9 DEGREES OF THE FORECAST
HIGHS...DID NOT WANT TO LOWER VALUES ANY...BUT IT IS QUITE
POSSIBLE THAT TEMPERATURES WILL REMAIN NEARLY STEADY THROUGH MUCH
OF THE DAY WITH THE CLOUDS IN PLACE...ESPECIALLY IN THE PIEDMONT
COUNTIES WHERE THE RAIN IS EXPECTED TO BEGIN FIRST.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
WILL SEE A FEW SCT SHRAS IN THE MORNING TUESDAY. OTHERWISE, WL
NEED TO WATCH SECONDARY SHORTWAVE ACROSS THE PLAINS THIS MORNING.
THIS SHORTWAVE ENERGY WILL PUSH ACROSS THE CAROLINAS IN WEAK UPR AIR
TROUGHINESS, AND WILL RESULT IN SLIGHT (20%) TO LOW END CHC (30%) POPS
ACRS THE AREA TUESDAY AND WED AFTNS...HIGHEST CHCS ACROSS THE SE
CWA.

MAX TEMPS WILL MAINLY RANGE FM THE MID 80S TO NEAR 90 BOTH DAYS...WITH
MIN TEMPS RANGING FM THE MID 60S TO LWR 70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
BLOCKY PATTERN OVER ERN CANADA AND THE NRN ATLANTIC WILL RESULT IN
AN UNSETTLED WEATHER PATTERN THROUGH THE PERIOD. TEMPS WILL BE NEAR
SEASONABLE...LATE SUMMER NORMS.

SPLIT/BLOCKY FLOW IS TYPICALLY PROBLEMATIC FOR MEDIUM RANGE
GUIDANCE...AND THIS TIME IS NO EXCEPTION. CONTINUE TO TREND FORECAST
TOWARD THE ECMWF AND ENSEMBLE MEANS BASED ON RUN TO RUN CONSISTENCY
AND WPC GUIDANCE...BUT CONFIDENCE IS NOT HIGH ATTM. THIS GUIDANCE
REMAINS BTWN THE MORE AMPLIFIED 17/12Z GFS AND THE NEARLY ZONAL
17/12Z CANADIAN. WITH THAT SAID...FLOW AMPLIFIES OVER THE ERN CONUS
AS MID LEVEL HIGH PRESSURE BUILDS OVER THE GULF STATES.
MEANWHILE...ANOMALOUS HIGH PRESSURE BUILDS OVER ERN CANADA. SRN
STREAM ENERGY OVER THE GREAT LAKES/NE STATES WILL PUSH A SHORTWAVE
INTO THE NE STATES WITH TROUGHING EXTENDING SWD ALONG THE ERN
SEABOARD. QUASI-STATIONARY BOUNDARY WILL SETTLE ACROSS THE
MID-ATLANTIC REGION (ABOUT 100 MILES FARTHER SOUTH THAN 24 HOURS
AGO) DURING THE PERIOD AS FLOW ALOFT REMAINS GENERALLY WLY. THE
FRONT WILL BE THE FOCUS FOR SHOWERS/THUNDERSTORMS THRU THE PERIOD AS
WEAK PERTURBATIONS IN THE FLOW PRODUCE WAVES OF LOW PRESSURE ALONG
THE BOUNDARY. WARM/HUMID AIRMASS WILL BE IN PLACE WITH DEWPOINTS IN
THE UPPER 60S TO LOW 70S AND TYPICAL LATE SUMMER PWATS BTWN 1.5 AND
2 INCHES. HOWEVER...LACK OF CONFIDENCE FACTORS INTO RELATIVELY LOW
CHANCE POPS. CLIMO THIS TIME OF YEAR IS AROUND 20 PCT...BUT WILL GO
HIGHER DURING THE AFTERNOON (30-40%) AND NEAR CLIMO OVERNIGHT DUE TO
MOIST AND MARGINALLY UNSTABLE AIRMASS. IF THE TROUGH PUSHES OFFSHORE
FRI NIGHT-SAT...PERTURBATIONS IN THE NW FLOW COULD BRING ADDITIONAL
CHANCES OF PRECIP TO THE REGION THRU THE WEEKEND...ESPECIALLY IN THE
NE.

WARM THURS AND FRI WITH HIGHS IN THE UPPER 80S TO AROUND
90...COOLING OFF DUE TO CLOUDS/PRECIP THIS WEEKEND. LOW LEVEL
THICKNESSES YIELD TEMPS GENERALLY IN THE MID 80S SAT AND SUN.
OVERNIGHT LOWS GENERALLY IN THE UPPER 60S TO LOWER 70S THRU THE
PERIOD.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL PREVAIL THIS MORNING WITH PATCHY FOG REDUCING
VISIBILITIES FROM GENERALLY 3 TO 5SM. A COLD FRONT SINKS INTO THE
REGION FROM THE NORTH AND STALLS ACROSS THE AREA BY THIS AFTN. THE
FRONT COUPLED WITH A WEAK SURFACE TROUGH WILL INCREASE THUNDERSTORM
CHANCES ACROSS THE AREA MON/MON NIGHT. SE-S WINDS AOB 10 KT MON
WILL VEER TO SW-W MON NIGHT. FOR TUESDAY AND WEDNESDAY...THE FRONT
REMAINS STATIONARY ACROSS THE REGION AND CONTINUES A CHANCE FOR
WIDESPREAD SHOWERS/STORMS. THE LACK OF UPSTREAM FEATURES AND
GENERALLY LIGHT STEERING FLOW ALOFT (LESS THAN 25 KT) COULD LEAD
TO MODERATE TO HEAVY RAINFALL IN SLOW- MOVING STORMS...THUS
REDUCING VIS/CIGS UNDER THE STRONGEST STORM CORES. FOG WILL
CONTINUE TO BE A POSSIBILITY OVERNIGHT AND SHOULD GENERALLY FORM
IN AREAS THAT RECEIVE RAINFALL DURING THE AFTN/EVENING HOURS.
DEVELOPING NW FLOW ALOFT WILL KEEP UNSETTLED CONDITIONS ACROSS THE
AREA THURSDAY AND FRIDAY.

&&

.MARINE...
A FRONT WILL LINGER OVER THE NRN WATERS TODAY AS HIGH PRESSURE
BUILDS OVER NEW ENGLAND. WINDS TURN NE NORTH OF THIS BOUNDARY WHILE
E-S WINDS PREVAIL TO THE SOUTH OF IT. SPEEDS WILL AVERAGE 10 KT OR
LESS. A SFC LOW WILL WEAKEN OVER THE CENTRAL APPALACHIANS AS A
SECONDARY LOW DEVELOPS ON A WEAK TROUGH ACROSS NC. WIND SPEEDS WILL
BE AOB 10 KT OVER ALL WATERS TODAY...THEN INCREASE LATER TONIGHT ON
THE COASTAL WATERS SOUTH OF THE VA/NC BORDER (10-15 KT WITH A FEW
GUSTS AROUND 20 KT). WAVES/SEAS 1-2 FT TODAY AND TONIGHT. LOW
PRESSURE AND ITS ASSOCIATED FRONTAL BOUNDARY REMAIN OVER THE WATERS
TUE/WED AS HIGH PRESSURE SLIDES ACROSS NEW ENGLAND. THE RESULT WILL
BE PERIODS OF ONSHORE WINDS AOB 10 KT. A NE FETCH ACROSS NRN COASTAL
WATERS WILL LIKELY BUILD SEAS TO 2-3 FT (POSSIBLY UP TO 4 FT NEAR
20NM) BY TUE AFTN/EVENING. WAVES STILL 1-2 FT. THE FRONTAL BOUNDARY
STAYS FAIRLY STATIONARY ACROSS THE REGION THROUGH THE REMAINDER OF
THE WEEK...KEEPING UNSETTLED WEATHER AND GENERALLY LIGHT ONSHORE
WINDS AOB 10 KT ACROSS THE WATERS DURING THIS TIME. WAVES 1-2 FT/SEAS
2 FT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MAM
NEAR TERM...ESS/MAM
SHORT TERM...MAM/TMG
LONG TERM...SAM
AVIATION...BMD
MARINE...BMD
Hazardous weather outlook, Aug 18, 5:04 AM EDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
504 AM EDT MON AUG 18 2014

NCZ012-VAZ048-049-060>072-079>083-087-088-092-191030-
NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SOUTHAMPTON-
504 AM EDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA
THIS AFTERNOON INTO THIS EVENING. PERIODS OF HEAVY RAINFALL WILL
BRING THE POTENTIAL FOR LOCALIZED FLOODING...ESPECIALLY IN LOW
LYING...POOR DRAINAGE...AND OTHER FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-NCZ013>017-030>032-102-VAZ073>078-084>086-089>091-093>100-
191030-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-
JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
504 AM EDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. PERIODS OF HEAVY
RAINFALL WILL BE POSSIBLE...WHICH COULD RESULT IN LOCALIZED
FLOODING...ESPECIALLY IN LOW LYING...POOR DRAINAGE...AND OTHER
FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05

In the hours before

Special weather statement, Aug 18, 12:38 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1238 PM EDT MON AUG 18 2014

VAZ060-065>068-079-181730-
AMELIA-BRUNSWICK-LUNENBURG-MECKLENBURG-NOTTOWAY-PRINCE EDWARD-
1238 PM EDT MON AUG 18 2014

...THUNDERSTORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS
AMELIA...PRINCE EDWARD...MECKLENBURG...LUNENBURG...BRUNSWICK AND
NOTTOWAY COUNTIES THROUGH 130 PM EDT...

AT 1237 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF BRIERY TO
CLARKSVILLE TO 26 MILES SOUTH OF EPPES FORK...OR ALONG A LINE
EXTENDING FROM PHENIX TO 11 MILES SOUTH OF REDOAK TO 6 MILES
NORTHWEST OF LOUISBURG...MOVING EAST AT 30 MPH.

AREAS IMPACTED BY THESE STORMS INCLUDE   FAIRVIEW AROUND 1250 PM
EDT...
  PLANTERSVILLE AROUND 1255 PM EDT...
  KELLS CORNER AROUND 100 PM EDT...
  SIMPLICITY AROUND 105 PM EDT...
  BRIERY CREEK LAKE AROUND 110 PM EDT...
  SCHOLFIELD AROUND 115 PM EDT...

HAZARDS INCLUDE...
OCCASIONAL DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3689 7850 3708 7845 3710 7850 3714 7853
      3715 7857 3713 7859 3717 7863 3734 7807
      3685 7783 3659 7773 3655 7777 3653 7858
      3671 7865

GINGRICH
Special weather statement, Aug 18, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
121 PM EDT MON AUG 18 2014

NCZ012-VAZ065>067-079-080-087-088-092-181815-
BRUNSWICK-DINWIDDIE-GREENSVILLE-LUNENBURG-MECKLENBURG-NORTHAMPTON-
NOTTOWAY-SOUTHAMPTON-SUSSEX-
121 PM EDT MON AUG 18 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHAMPTON...MECKLENBURG...
LUNENBURG...BRUNSWICK...DINWIDDIE...NOTTOWAY...CITY OF EMPORIA...
GREENSVILLE...SOUTHAMPTON AND SUSSEX COUNTIES THROUGH 215 PM EDT...

AT 120 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WILBURN TO LA CROSSE TO 17
MILES SOUTH OF EBONY...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTH
OF VICTORIA TO SOUTH HILL TO 9 MILES SOUTHEAST OF WARRENTON...MOVING
EAST AT 40 MPH.

AREAS IMPACTED BY THESE STORMS INCLUDE   ORAL OAKS AROUND 125 PM
EDT...
  KENBRIDGE AROUND 130 PM EDT...
  LAFOON CORNER AROUND 135 PM EDT...
  VULTARE AROUND 140 PM EDT...
  FORKLAND AROUND 145 PM EDT...
  GUM FORKS AROUND 150 PM EDT...

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3691 7841 3720 7744 3714 7739 3700 7740
      3704 7731 3695 7723 3655 7712 3654 7716
      3652 7711 3638 7755 3641 7755 3643 7761
      3648 7765 3648 7777 3650 7788 3654 7791
      3654 7816 3665 7819

GINGRICH

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 12:38 PM EDTSpecial Weather StatementAKQBrunswick, Lunenburg, Mecklenburg, Nottoway, Prince Edward52 min
Aug 18, 1:49 PM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Southampton, Sussex, City of Emporia41 min
Aug 18, 2:08 PM EDTSpecial Weather StatementAKQChesterfield, Dinwiddie, Henrico, Prince George, City of Colonial Heights, City of Hopewell and 2 more52 min
Aug 18, 2:29 PM EDTSevere Thunderstorm WarningAKQDinwiddie, Greensville, Prince George, Southampton, Sussex46 min
Aug 18, 2:31 PM EDTSpecial Weather StatementAKQPrince George44 min
Aug 18, 2:44 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Dinwiddie, Prince George, Surry, City of Colonial Heights and 2 more46 min
Aug 18, 3:00 PM EDTSpecial Weather StatementAKQSurry45 min
Aug 18, 3:05 PM EDTSpecial Marine WarningAKQ55 min
Aug 18, 3:23 PM EDTSpecial Weather StatementAKQIsle of Wight, Surry, City of Newport News, City of Williamsburg52 min
Aug 18, 3:33 PM EDTSpecial Weather StatementAKQCharles City, James City, New Kent, Surry, City of Williamsburg57 min
Aug 18, 3:35 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth, City of Suffolk40 min
Aug 18, 3:50 PM EDTSpecial Marine WarningAKQ55 min
Aug 18, 4:00 PM EDTSpecial Marine WarningAKQ45 min
Aug 18, 4:14 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth, City of Virginia Beach46 min
Aug 18, 4:30 PM EDTSpecial Weather StatementAKQNorthampton60 min
Aug 18, 4:34 PM EDTSpecial Marine WarningAKQ41 min
Aug 18, 4:39 PM EDTSpecial Marine WarningAKQ96 min
Aug 18, 5:03 PM EDTSpecial Weather StatementAKQCity of Virginia Beach12 min
Aug 18, 5:35 PM EDTSpecial Weather StatementAKQCity of Virginia Beach55 min
Aug 18, 5:36 PM EDTSpecial Marine WarningAKQ54 min
Aug 18, 7:35 PM EDTSpecial Weather StatementAKQCaroline55 min
Aug 18, 3:20 PM EDTSpecial Weather StatementAKQBertie40 min
Aug 18, 4:05 PM EDTSpecial Weather StatementAKQChowan, Gates40 min
Aug 18, 4:47 PM EDTSpecial Weather StatementAKQPasquotank, Perquimans58 min
Aug 18, 5:13 PM EDTSpecial Weather StatementAKQCamden, Pasquotank62 min
Aug 18, 5:20 PM EDTSpecial Weather StatementAKQCamden, Currituck, Pasquotank55 min

Nearby

Special Weather Statements in Virginia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.